Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 68, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 8, 2006, 3:59 PM MST for Pima County, Arizona. It was in force for 1 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2006, 3:59 PM MST (22:59 UTC)
- Expired
- Aug 8, 2006, 4:00 PM MST
- In force
- 1 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 151 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 11.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 499 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KTWC 082305
FFWTWC
AZC019-090000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
359 PM MST TUE AUG 8 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 500 PM MST
* AT 355 PM MST...ONLY LIGHT TO MODERATE RAINFALL REMAINED OVER THE
AJO AND WHY AREA IN WESTERN PIMA COUNTY...HOWEVER EARLIER RAINFALL
AMOUNTS IN EXCESS OF 2 INCHES WILL CONTINUE TO QUICKLY RUNOFF
THROUGH STREAMS...WASHES AND ACROSS SOME ROADS. THUS...THE WARNING
HAS BEEN EXTENDED UNTIL 5 PM MST.
EXTREMELY HEAVY BANKFULL FLOW WAS REPORTED IN THE SIKORT CHUAPO WASH
AT 345 PM MST...APPROACHING 7 FEET IN ONE LOCATION. THIS COULD
EXCEED FLOOD STAGE IN SOME AREAS NEAR WHY...HIGHWAYS 86...85...AND
CHILDS.
LAT...LON 3194 11273 3204 11218 3244 11240 3251 11285
3240 11299
$$
WEATHER.GOV/TUCSON1 follow-up statement
000
WGUS75 KTWC 090000
FFSTWC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
458 PM MST TUE AUG 8 2006
AZC019-090008-
PIMA AZ-
458 PM MST TUE AUG 8 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MST FOR WEST CENTRAL
PIMA COUNTY...
AT 458 PM MST RAINFALL HAD GENERALLY ENDED ACROSS MOST OF WESTERN
PIMA COUNTY. HEAVY RUNOFF FROM EARLIER RAINS WILL CONTINUE INTO THE
EVENING HOURS IN AREAS AROUND AJO AND WHY...ESPECIALLY THE SIKORT
CHUAPO WASH.
LAT...LON 3194 11273 3204 11218 3244 11240 3251 11285
3240 11299
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 8, 2:12 PM MST, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 8, 2:12 PM MST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST TUE AUG 8 2006 .SYNOPSIS...HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL BUILD WESTWARD...WITH AN EASTERLY TO SOUTHEASTERLY FLOW RETURNING TO SOUTHEAST ARIZONA. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH THE WEEK. && .DISCUSSION...UPPER AIR CHARTS THIS MORNING SHOWED UPPER HIGH OVER NORTHERN NEW MEXICO WITH EAST TO SOUTHEAST FLOW ACROSS SOUTHEAST ARIZONA. FURTHER WEST THE FLOW IS SOUTH TO SOUTHWEST WITH UPPER LOW IN SOUTHWEST OREGON. CLOSER LOOK AT WATER VAPOR IMAGERY THIS AFTERNOON SHOWED THAT THERE IS A VERY WEAK DISTURBANCE APPROACHING EL PASO MOVING WEST AROUND 15 MPH. 12Z TUCSON SOUNDING SHOWED BETTER FLOW THAN YESTERDAY WITH EL PASO A SMIDGE STRONGER. GOES PRECIPITABLE WATER IMAGERY THIS MORNING/EARLY THIS AFTERNOON SHOWED VALUES APPROACHING 2 INCHES IN THE LOWER DESERTS WHILE A WEDGE OF DRIER WITH VALUES DOWN NEAR AN INCH IN FAR SE AZ/SW NM. HOWEVER THIS WEDGE HAS BEEN DECREASING AS HIGH VALUES ASSOCIATED WITH AFOREMENTIONED DISTURBANCE CLOSING IN ON EL PASO. SO FAR THIS HAVE BEEN WORKING OUT AS WHAT WAS SAID IN THE MORNING DISCUSSION. THE FOCUS THIS AFTERNOON/EVENING WILL BE WEST OF TUCSON WHERE HEAVY RAIN WILL BE THE ISSUE. THE DRIER AIR EAST OF TUCSON HAS INHIBITED DEEPER CONVECTION THIS AFTERNOON. THIS PUT TUCSON RIGHT IN THE MIDDLE WHERE ONLY ISOLATED ACTIVITY COULD HAPPEN OR IT IS A BIT MORE WIDESPREAD. THE DISTURBANCE NEAR EL PASO WILL MOVE INTO THE AREA OVERNIGHT AND MAY HAVE ENOUGH LIFT TO KEEP ISOLATED ACTIVITY GOING. OVERNIGHT LOW TEMPERATURES WILL AGAIN BE WARM. NOT MUCH WILL CHANGE OVER THE NEXT SEVEN DAYS WITH UPPER HIGH OVER THE SOUTHERN PLAINS AND MEAN UPPER TROF OVER THE PACIFIC NW. THUS EXPECT THE WEATHER TO REMAIN RELATIVELY ACTIVE WITH DAY-TO-DAY VARIABILITY OF THUNDERSTORM COVERAGE. HIGH TEMPERATURES WILL BE AROUND SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 8, 11:19 AM MST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1119 AM MST TUE AUG 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM FLASH FLOOD NOGALES 31.36N 110.93W
08/07/2006 SANTA CRUZ AZ COUNTY OFFICIAL
AL HARRIS WASH AND VIA VERDE WASH OVERFLOWING ITS BANKS
IN NOGALES NEAR I-19. MI CASE TRAILER PARK AND VIA VERDE
SUB DIVISION FLOODED. MI CASE TRAILER PARK EVACUATED. AL
HARRISON WASH RETENTION BASIN WAS REPORTED TO HAVE
BREACHED. STREET FLOODING REPORTED THROUGHOUT NOGALES AS
WELL.
&&
SCHAFFNERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:15 PM MST | Flash Flood Warning | TWC | Santa Cruz | 60 min |
| Aug 7, 5:35 PM MST | Flash Flood Warning | TWC | Cochise, Graham | 25 min |
| Aug 8, 1:57 PM MST | Flash Flood Warning | TWC | Pima | 63 min |
| Aug 8, 4:30 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.